Alert archive / New Mexico / Flash Flood Warnings in 1997
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 5, 1997, 9:03 PM MDT for Grant County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1997, 9:03 PM MDT (03:03 UTC)
- Expired
- Aug 5, 1997, 11:00 PM MDT
- In force
- 117 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Grant County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 060303 FFWELP NMC017-060500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 903 PM MDT TUE AUG 5 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTHWESTERN NEW MEXICO ...SOUTHEASTERN GRANT COUNTY PUBLIC REPORTS VERY HEAVY RAINFALL OVER SOUTHEAST GRANT COUNTY ...JUST NORTH OF THE FAYWOOD AREA AND EAST OF SILVER CITY DURING THE PAST HOUR. THE COOP OBSERVER IN FAYWOOD REPORTS STATE HIGHWAY 61 HAS BEEN CLOSED NORTHEAST OF FAYWOOD AND MANY REPORTS HAVE BEEN RECIEVED OF RUNNING WATER IN CANYONS. THIS WATER DRAINS INTO THE MIMBRES RIVER AND INTERESTS ALONG THE RIVER IMMEDIATELY DOWNSTREAM SHOULD BE ALERT FOR RISING WATER. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IMMINENT. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:02 PM MDT, 7 hours 1 minute earlier.
Area forecast discussion, Aug 5, 2:02 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT TUE AUG 5 1997 CONVECTION IS UP AND GOING EARLY TODAY. STORMS HAVE FIRED OVER THE SOUTHERN SACS IN RESPONSE TO DIFFERENTIAL HEATING, BUT WHAT'S A LITTLE UNUSUAL IS THAT WE HAVE A NORTHEAST FLOW THAT IS MOVING THE CONVECTION INTO FAR WEST TEXAS AND SOUTH CENTRAL NEW MEXICO. THE HIGH OVER ARIZONA IS WRAPPING SOME MONSOON MOISTURE ACROSS THE FA. AND WITH 700 MB TROF TO THE SOUTHEAST OF ELP, I EXPECT CHANCE OF CONVECTION TO BE PRETTY GOOD FOR ELP AND SURROUNDING AREA ALONG WITH THE USUAL CONVECTION OVER THE MOUNTAIN WITH A LESSER CHANCE OF T-STORM OVER THE WESTERN PART OF THE CWA TONIGHT. MOISTURE WILL NOT BE IN A HURRY TO LEAVE SO I WILL KEEP SOME KIND OF DECENT POPS IN THE FORECAST. NO STRONG SURFACE GRADIENT TO DRIVE WINDS BUT I DO EXPECT THEM TO BECOME A LITTLE MORE SOUTHEASTERLY OVER THE NEXT 24 HOURS. GUIDENCE TEMPS LOOK GOOD. BEST CHANCE FOR STORMS TOMORROW WILL BE OUT WEST AS MOISTURE ACCESS REMAINS THE STRONGEST THERE. BRICE/15 SILVER CITY EB 61/ 84/ 61/ 86 4333 TRUTH OR CONSEQUENCES EB 67/ 87/ 67/ 89 3232 ALAMOGORDO EB 67/ 90/ 67/ 92 3232 CLOUDCROFT EB 50/ 69/ 50/ 71 2424 LORDSBURG EB 66/ 90/ 66/ 92 3232 DEMING EB 67/ 90/ 67/ 92 3232 LAS CRUCES EB 67/ 89/ 67/ 91 4232 EL PASO EB 70/ 91/ 70/ 93 4232
Nearby
Flash Flood Warnings in New Mexico, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.